Workshop 9 June 2019 (Paris, France)

Workshop on Connected, Cooperative & Automated Driving

9 June 2019 (Paris, France)

Joint workshops CAD & C-ITSec

The 3rd Workshop on "Connected, Cooperative, and Autonomous Driving" was held on Sunday 9 June 2019, in conjunction with the IEEE Intelligent Vehicles Symposium (IV 2019). The workshop also featured an Industry Panel with experts from related industries, which again fostered the interactive exchange of academia and industry.

Workshop venue: MINES ParisTech - 60 Boulevard Saint-Michel, 75006 Paris, France.

Recent developments in telecommunications, sensor, information processing and control technologies have enabled substantial progress in the domain of ITS. C-ITS is in a very early stage of deployment, as it is technologically achievable, but the deployment requires cooperation of multiple stakeholders. Automated driving is on the horizon and will still need substantial and longer-term development and testing to make even the high automation levels a reality in complex situations, such as in urban environments, and in a transit period of only partial market penetration. Cooperative and automated transport are certainly complementary. They are expected to bring substantial benefits in terms of safety, comfort and (traffic and fuel) efficiency. Many challenges exist in this important domain.

The workshop targeted the challenges for C-ITS applications, especially connected and cooperative systems towards automated driving. Competing communication technologies (e.g., peer to peer (IEEE 802.11p), cellular network, and future 5G), sensor, information processing and control technologies were highlighted. The impacts of (C-)ITS applications were analysed. Requirements for strong cooperation between industry, authorities, and academia in different regions were addressed.

The workshop was very interactive. Participants had an excellent opportunity to discuss with and to challenge distinguished speakers and panellists.

In addition, we also held a Mentimeter survey among the audence, for which you can find the results here.

Programme:

09:00 - Welcome & Introduction

  • 09:15 - Dr Meng Lu (Dynniq, The Netherlands) - "ICT infrastructure systems for automated driving"

09:30 - (paper 1) "In-Chamber V2X Oriented Test Scheme for Connected Vehicles"

09:45 - (paper 2) "Optimal control based CACC: problem formulation, solution, and stability analysis"

10:00 - Coffee Break (30 min)

  • 10:30 - Dr Marc Lacoste (Orange Labs, France) - "Connected and Autonomous Vehicle Security: Challenges Ahead for 5G"

11:00 - (paper 3) "TARA+: Controllability-aware Threat Analysis and Risk Assessment for L3 Automated Driving"

11:15 - (paper 4) "Test and Evaluation of Connected and Autonomous Vehicles in Real-world Scenarios"

  • 11:30 - Dr Antonio Kung (CEO of Trialog, France) - "Management of privacy in cooperative ITS"
  • 12:00 - Dr Pete Thomas (Loughborough University, UK) - "Assuring the Safety of Autonomous Vehicles"

12:30 - Lunch (1h)

  • 13:30 - Dr Julian Schindler (DLR, Germany) - "Infrastructure-assisted automated driving in transition areas"
  • 14:00 - Dr Michele Rondinone (Hyundai Europe) - "Vehicle Automation"
  • 14:30 - David Quesada (Enide, Spain) - " Preparing the road infrastructure for the introduction of Automated Driving – the INFRAMIX approach"

15:00 - (paper 5) "Infrastructure Support for Cooperative Maneuvers in Connected and Automated Driving"

15:15 - (paper 6) "A Test-Driven Approach for Security Designs of Automated Vehicles"

15:30 - Coffee Break (30 min)

  • 16:00 - Dr Henning Hamer (Continental AG) - Enabling L3 + driving through the generation of crowd-sourced maps
  • 16:30 - Nouhed Naidja (VeDeCom, France) - "Base material for microscopic autonomous simulation"

17:00 - Round table, concluding remarks, discussion

17:30 - Closing